Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 241, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 20, 2000, 10:43 PM CDT for Fayette County, Illinois. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 20, 2000, 10:43 PM CDT (03:43 UTC)
- Expired
- Jun 20, 2000, 11:30 PM CDT
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Fayette County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 10:48 PM CDT | Thunderstorm Wind 56 E | Vandalia, IL | The County Sheriff reported several large trees and power lines down. One home was damaged by falling trees. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 6:45 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 831 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 15.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 210344 SVRSTL ILC051-210430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1043 PM CDT TUE JUN 20 2000 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS * UNTIL 1130 PM CDT * AT 1043 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTHWEST OF VANDALIA...MOVING EAST AT 30 MPH. * LOCATIONS IN THE PATH... BROWNSTOWN ST. ELMO WRIGHTS CORNER BAYLE CITY VERA RAMSEY SHAFTER THE PRIMARY THREAT POSED BY THIS STORM IS DAMAGING WINDS. MOVE QUICKLY TO THE INTERIOR PORTION OF A STURDY SHELTER...AND STAY AWAY FROM OUTSIDE WALLS AND WINDOWS. LAT...LON 3921 8926 3889 8927 3893 8882 3921 8882 TES/RP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:00 PM CDT, 8 hours 43 minutes earlier.
Area forecast discussion, Jun 20, 2:00 PM CDT, 8 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 200 PM CDT TUE JUN 20 2000 850 MSTR POOLD FM OK ACRS CNTRL MO INTO NRN IL THIS MRNG WITH DEWPTS OF 13-17C. BEST MSTR CNVGC FCST ACRS E CNTRL MO THIS EVE BY ETA WITH 2ND AREA OVR OK PNHNDL. PWS THIS MRNG WERE 1.50 OR HIER ACRS AREA. NGM AND AVN ARE FCSTG 2 OR GTR ACRS AREA THIS EVE WITH ETA A HAIR DRIER. SATL LOOP SHOWG TOPS COOLING JUST TO THE NE OF STL METRO AREA. PROFILR WINDS INDICATE WINDS DECREASING UPSTRM AT 850 AND 925 MBS. SHWRS/TSTMS HV DMNSHD CONSIDERABLY ACRS AREA. WILL HV TO WAIT FOR REDVLMNT AHD OF COLD FNT AND LIKELY POPS ACRS ENTR AREA FOR THIS EVE/TNGT LOOK AMPLE. LATEST MSAS DATA INDICATES MST UNSTABLE AIR ACROS THE OZARKS WITH BEST SFC MSTR CNVGC SHIFTING TO THE W. BY MIDN, ETA FCSTS SGNFNT DVRGC ACRS ERN KS/SW MO IN RRQ OF 100 KT 300 JET ACRS WI AND IA. 850 DEWPTS IN THE MID TEENS POOLD ACRS MO. SGNFNT UPWRD VERT MTN FCST ACRS THE OZARKS AT THAT TIME WITH AREA SINKING TO THE S BY 12Z. BY WED MRNG, UPR JET FCST TO INCRS TO 120 KTS WITH DVRGC BULLSEYE SINKING SWD. WOOD EXPCT MCS TO DVLP TO OUR SW TNGT WITH BTR 850 AND BNDRY LYR MSTR CNVGC FCST ACRS SW MO/NRN OK. ETA HAS FAIRLY DECENT KAHNTINUITY WITH PREV RUN ON MOVEMNT OF COLD FNT. AS IS TIPICAL IN SUMR, FNT SHLD STALL OUT ACRS THE OZARKS THU MRNG AS HI PRES BUILDS IN ACRS THE AREA DURING THE AFTN. 850 AND BNDRY LYR MSTR FCST TO RTRN BY THU EVE INTO NE KS ALRDY. IN THE EXTNDD, MRF, ECMWF, AND UK ARE FAIRLY SMLR FRI MRNG WITH NWLY FLOW ACRS FA AT 500. S/WV THEN FCST TO DIG ACRS THE CNTRL PLNS ON SAT WITH THE CD FNT EXPCTD TO SLIDE ACRS THE AREA ON SUN. .STL...NONE
In the hours before
Special weather statement, Jun 20, 8:10 PM CDT, 2 hours 33 minutes before
MOZ018-019-026-027-034-035-042-210400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 810 PM CDT TUE JUN 20 2000 ...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTHEAST MISSOURI HAS BEEN CANCELLED... THE SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTHEAST MISSOURI IS NO LONGER IN EFFECT. SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THESE AREAS THROUGH THE EVENING HOURS...AND SOME OF THESE MAY PRODUCE HEAVY RAIN. HO_WEVER...THE THREAT OF LARGE HAIL AND DAMAGING WINDS HAS ENDED. IN MISSOURI...THE WATCH IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES... KNOX...LEWIS...SHELBY...MARION...MONROE...RALLS...AND AUDRAIN
Special weather statement, Jun 20, 8:45 PM CDT, 1 hour 58 minutes before
ILZ095>097-MOZ036-210400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 845 PM CDT TUE JUN 20 2000 ...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTHEAST MISSOURI AND SOUTHWEST ILLINOIS HAS BEEN CANCELLED... THE SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTHEAST MISSOURI AND SOUTHWEST ILLINOIS IS NO LONGER IN EFFECT. SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THESE AREAS INTO THE LATE EVENING HOURS...AND SOME OF THESE MAY PRODUCE HEAVY RAIN. HOWEVER... THE THREAT OF LARGE HAIL AND DAMAGING WINDS HAS ENDED. IN MISSOURI...THE WATCH IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTY... PIKE IN ILLINOIS...THE WATCH IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES... ADAMS...BROWN AND PIKE
Special weather statement, Jun 20, 9:05 PM CDT, 1 hour 38 minutes before
MOZ041-047-048-050-210500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 905 PM CDT TUE JUN 20 2000 ...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF CENTRAL MISSOURI HAS BEEN CANCELLED... THE SEVERE THUNDERSTORM WATCH FOR PORTIONS OF CENTRAL MISSOURI IS NO LONGER IN EFFECT. SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THESE AREAS INTO THE LATE EVENING HOURS...AND SOME OF THESE MAY PRODUCE HEAVY RAIN. HOWEVER...THE THREAT OF LARGE HAIL AND DAMAGING WINDS HAS ENDED. IN MISSOURI...THE WATCH IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES... BOONE...CALLAWAY...MONITEAU...AND COLE
Special weather statement, Jun 20, 9:35 PM CDT, 1 hour 8 minutes before
ILZ058-098-MOZ051-052-210500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 935 PM CDT TUE JUN 20 2000 ...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF EASTERN MISSOURI AND SOUTHWEST ILLINOIS HAS BEEN CANCELLED... THE SEVERE THUNDERSTORM WATCH FOR PORTIONS OF EASTERN MISSOURI AND SOUTHWEST ILLINOIS IS NO LONGER IN EFFECT. SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THESE AREAS INTO THE LATE EVENING HOURS...AND SOME OF THESE MAY PRODUCE HEAVY RAIN. HOWEVER...THE THREAT OF LARGE HAIL AND DAMAGING WINDS HAS ENDED. IN MISSOURI...THE WATCH IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES... LINCOLN AND MONTGOMERY IN ILLINOIS...THE WATCH IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES... GREENE AND CALHOUN
Special weather statement, Jun 20, 9:55 PM CDT, 48 minutes before
MOZ049-059-060-210600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 955 PM CDT TUE JUN 20 2000 ...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF EASTERN MISSOURI HAS BEEN CANCELLED... THE SEVERE THUNDERSTORM WATCH FOR PORTIONS OF EASTERN MISSOURI IS NO LONGER IN EFFECT. SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THESE AREAS INTO THE LATE EVENING HOURS...AND SOME OF THESE MAY PRODUCE HEAVY RAIN. HOWEVER...THE THREAT OF LARGE HAIL AND DAMAGING WINDS HAS ENDED. IN MISSOURI...THE WATCH IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES... WARREN...OSAGE...AND GASCONADE
Special weather statement, Jun 20, 10:35 PM CDT, 8 minutes before
ILZ059-MOZ061>064-210600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1035 PM CDT TUE JUN 20 2000 ...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF EASTERN MISSOURI AND SOUTHWEST ILLINOIS HAS BEEN CANCELLED... THE SEVERE THUNDERSTORM WATCH FOR PORTIONS OF EASTERN MISSOURI AND SOUTHWEST ILLINOIS IS NO LONGER IN EFFECT. SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THESE AREAS INTO THE EARLY MORNING HOURS...AND SOME OF THESE MAY PRODUCE HEAVY RAIN. HOWEVER... THE THREAT OF LARGE HAIL AND DAMAGING WINDS HAS ENDED. IN MISSOURI...THE WATCH IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES... ST CHARLES...ST LOUIS...FRANKLIN AND THE CITY OF ST LOUIS IN ILLINOIS...THE WATCH IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTY... MACOUPIN
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:19 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 41 min |
| Jun 20, 8:58 PM CDT | Severe Thunderstorm Warning | LSX | Jersey | 47 min |
| Jun 20, 9:14 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 61 min |
| Jun 20, 9:35 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin | 25 min |
| Jun 20, 9:54 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Montgomery | 51 min |
| Jun 20, 10:28 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 47 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.